# SDR C2XA02TY169

- Difficulty date: December 1, 2002
- Submitted: January 3, 2003
- Operation: Air carrier
- Aircraft: N16981
- Make and model: Emb EMB-145LR
- Aircraft serial: 145208
- Aircraft time: 7,556 hours, 5,355 cycles
- Engine: Allsn AE3007A
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Condition: Leaking
- Location: Engine
- Part time: 10,830 hours, 7,716 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

TYS AFTER TAKEOFF THE CREW WAS COMPLETING THE AIR PORTION OF THE ICE TEST WHEN A ODOR WAS SMELL IN THE CABIN AFTER A MINUTE THE ICIAS SHOWED SMOKE IN THE LAV BUT NO CABIN INDICATION OR SMOKE WERE NOTED IN THE LAV THE CREW RETURNED TO TYS.  MAINT PERFORMED ALL TEST AND COULD'NT DUPLICATE.  A DECISION WAS MADE TO R/R THE ENGINE, EVIDENCE SHOWED CARBON SEAL FAILURE.  ENG WAS R/R IAW ROLLS-ROYCE MM. AND OPS CHECKS GOOD.
